MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOGLIDE KIT, PC-2; BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS HEMOGLIDE KIT, PC-2; BLOOD ACCESS AND ACCESSORIES
Catalog Number 5664190
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned, at this time.
 
Event or Problem Description
It was reported on (b)(6) 2017, that the catheter lumen appeared to be partially separated from the triangle hub causing a leak.There was no reported patient injury.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a partially separated dialysis catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one hemoglide precurve dialysis catheter.Usage residues were abundant throughout the sample.The extension tubing and molded joint markings were completely worn.The catheter tubing, extension tubing and molded joint were discolored.Biological residue was observed throughout the tissue ingrowth cuff.A partially circumferential split was observed at the junction between the catheter tubing and the molded joint.Tactile inspection of the sample revealed tensile weakness in the vicinity of the split.The tubing also exhibited increased pliability in the vicinity of the leak when compared to a similar non-complainant device.Microscopic inspection of the split revealed a dully granular fracture surface.Material discoloration was observed in the vicinity of the split.The increased pliability and tensile weakness were typical of repeated sample manipulation.The split characteristics were consistent with material fatigue caused by such manipulation.The extensive discoloration suggested repeated chemical contact.It was unclear if such chemical exposure contributed to the observed damage.

Brand Name
HEMOGLIDE KIT, PC-2
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6393069
Report Number3006260740-2017-00215
Device Sequence Number34650
Product Code MSD
UDI-Device Identifier00801741012624
UDI-Public(01)00801741012624
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5664190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1